MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II SMALL INTESTINAL VIDEOSCOPE; SMALL INTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II SMALL INTESTINAL VIDEOSCOPE; SMALL INTESTINAL VIDEOSCOPE
Model Number SIF-Q180
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Prior to the device evaluation, the device was sent out for additional microbiological testing.The hygiene microbiological investigation report indicated the scope channels were cultured and <1 colony forming units (cfus) of microorganisms were found.The results obtained comply with the target level for an endoscope subjected to high level disinfection and rinsed with sterile water.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.Related patient identifier: (b)(6).
 
Event or Problem Description
It was reported that, during reprocessing, the small intestinal videoscope tested positive for an unknown number of colony forming units (cfus) of stenotrophomonas maltophilia, and pseudomonas spp.All channels were sampled.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
Correction to a1 of the initial report, please see a1 for further information.This report is being supplemented to provide additional information based on the device evaluation and the legal manufacture's final investigation.The device was returned evaluated under related complaint with mfr report # 9610595 - 2024 - 01364 where no abnormalities were found that could have led to the positive culture.The reported event of use of the device while awaiting culture testing was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the cause of the event was a difference in recognition on device handling by the user and recommendation by olympus.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II SMALL INTESTINAL VIDEOSCOPE
Common Device Name
SMALL INTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19011912
Report Number9610595-2024-06752
Device Sequence Number20876085
Product Code FDA
UDI-Device Identifier04953170339936
UDI-Public04953170339936
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K071254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIF-Q180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown